Alert archive / Hawaii / Small Craft Advisories in 2012

Small Craft Advisory 8, NWS Honolulu, HI

January 21, 2012

NWS Honolulu, HI issued this small craft advisory at Jan 21, 2012, 9:51 AM HST. It took effect at Jan 21, 2012, 6:00 PM HST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2012, 9:51 AM HST (19:51 UTC)
In effect from
Jan 21, 2012, 6:00 PM HST
Expired
Jan 23, 2012, 3:11 AM HST
In force
33 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WHHW70 PHFO 211951
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
951 AM HST SAT JAN 21 2012

...SMALL CRAFT CONDITIONS BEGINNING TONIGHT...

.A STRENGTHENING PRESSURE GRADIENT SOUTH OF A SURFACE RIDGE WILL
LEAD TO SMALL CRAFT CONDITIONS THROUGH THE TYPICALLY WINDIER
LOCATIONS NEAR MAUI AND THE BIG ISLAND. THE RIDGE WILL MOVE SOUTH
OVER THE STATE BY MONDAY...CAUSING WINDS TO DIMINISH. 

PHZ119>121-123-124-220900-
/O.NEW.PHFO.SC.Y.0008.120122T0400Z-120123T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
951 AM HST SAT JAN 21 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
SUNDAY. 

* WINDS AND SEAS...BEGINNING EARLY THIS EVENING...EAST WINDS TO 25
  KNOTS. THE STRONGEST WINDS ARE EXPECTED LATE TONIGHT AND SUNDAY
  MORNING. ROUGH SEAS UP TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BRAVENDER
5 follow-up statements
108 
WHHW70 PHFO 220411
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
611 PM HST SAT JAN 21 2012

...STRONG TRADE WINDS NEAR THE BIG ISLAND AND MAUI...

.A SURFACE RIDGE BUILDING NORTH OF THE AREA WILL PRODUCE STRONG
TRADE WINDS NEAR MAUI AND THE BIG ISLAND. THE RIDGE WILL MOVE
SOUTH OVER THE STATE BY MONDAY...CAUSING WINDS TO DIMINISH.

PHZ119>121-123-124-221430-
/O.CON.PHFO.SC.Y.0008.000000T0000Z-120123T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
611 PM HST SAT JAN 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WINDS AND SEAS...EAST WINDS TO 25 KNOTS. THE STRONGEST WINDS ARE
  EXPECTED LATE SATURDAY NIGHT AND SUNDAY MORNING. ROUGH SEAS UP
  TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
DONALDSON
538 
WHHW70 PHFO 221310
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
310 AM HST SUN JAN 22 2012

...STRONG TRADE WINDS AROUND THE BIG ISLAND AND THE ISLANDS OF
MAUI COUNTY...

.A SURFACE RIDGE BUILDING NORTH OF THE AREA WILL PRODUCE STRONG
TRADE WINDS AROUND THE BIG ISLAND AND THE ISLANDS OF MAUI COUNTY
TODAY. THE RIDGE WILL MOVE SOUTH OVER THE STATE BY
MONDAY...CAUSING WINDS TO DIMINISH.

PHZ117-122-230215-
/O.EXB.PHFO.SC.Y.0008.120122T1400Z-120123T0400Z/
MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS-
310 AM HST SUN JAN 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS AND SEAS...EAST WINDS TO 25 KNOTS. THE STRONGEST WINDS ARE
  EXPECTED THIS MORNING. ROUGH SEAS UP TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119>121-123-124-230215-
/O.CON.PHFO.SC.Y.0008.000000T0000Z-120123T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
310 AM HST SUN JAN 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...EAST WINDS TO 25 KNOTS. THE STRONGEST WINDS ARE
  EXPECTED THIS MORNING. ROUGH SEAS UP TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
377 
WHHW70 PHFO 222235
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1235 PM HST SUN JAN 22 2012

...STRONG TRADE WINDS AROUND THE BIG ISLAND AND THE ISLANDS OF
MAUI COUNTY...

.A SURFACE RIDGE BUILDING NORTH OF THE AREA WILL PRODUCE STRONG
TRADE WINDS AROUND THE BIG ISLAND AND THE ISLANDS OF MAUI COUNTY
TODAY. THE RIDGE WILL MOVE SOUTH OVER THE STATE BY MONDAY...
CAUSING WINDS TO DIMINISH.

PHZ116-230400-
/O.EXA.PHFO.SC.Y.0008.000000T0000Z-120123T0400Z/
KAIWI CHANNEL-
1235 PM HST SUN JAN 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS UP TO 10
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ123-124-231145-
/O.EXT.PHFO.SC.Y.0008.000000T0000Z-120123T1600Z/
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
1235 PM HST SUN JAN 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS AND SEAS...EAST WINDS TO 30 KNOTS. ROUGH SEAS UP TO 15
  FEET. THE STRONGEST WINDS AND SEAS WILL OCCUR THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ117-119>122-230400-
/O.CON.PHFO.SC.Y.0008.000000T0000Z-120123T0400Z/
MAUI COUNTY WINDWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
1235 PM HST SUN JAN 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS UP TO 13
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BRAVENDER
743 
WHHW70 PHFO 230136
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
336 PM HST SUN JAN 22 2012

...STRONG TRADE WINDS LINGER SOUTH OF THE BIG ISLAND...

.A SURFACE RIDGE JUST NORTH OF THE STATE WILL CONTINUE TO MOVE
SOUTH TOWARD THE ISLANDS. WHILE WINDS HAVE WEAKENED AND TURNED
SOUTHEASTERLY ACROSS THE SMALLER ISLANDS...STRONG TRADE WINDS WILL
CONTINUE SOUTH OF THE BIG ISLAND THROUGH TONIGHT BEFORE DIMINISHING. 

PHZ116-117-119>122-230245-
/O.CAN.PHFO.SC.Y.0008.000000T0000Z-120123T0400Z/
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAALAEA BAY-
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
336 PM HST SUN JAN 22 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS WILL TURN SOUTHEASTERLY AND DIMINISH FURTHER TONIGHT.

$$

PHZ123-124-231445-
/O.CON.PHFO.SC.Y.0008.000000T0000Z-120123T1600Z/
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
336 PM HST SUN JAN 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS UP TO 10
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BRAVENDER
276 
WHHW70 PHFO 231311
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
311 AM HST MON JAN 23 2012

...SMALL CRAFT ADVISORY IS CANCELLED...


PHZ123-124-231415-
/O.CAN.PHFO.SC.Y.0008.000000T0000Z-120123T1600Z/
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
311 AM HST MON JAN 23 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY LEVEL ACROSS WATERS SOUTH OF
THE BIG ISLAND. THE SMALL CRAFT ADVISORY IS THEREFORE CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 9:20 AM HST, 31 minutes earlier.

Area forecast discussion, Jan 21, 9:20 AM HST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
920 AM HST SAT JAN 21 2012

.SYNOPSIS...
MODERATE TRADE WINDS WITH DRY CONDITIONS WILL DOMINATE THROUGH
SUNDAY. A COLD FRONT WILL APPROACH KAUAI FROM THE NORTHWEST SUNDAY
NIGHT...SHIFTING WINDS SOUTHEAST. MUGGY AND HAZY CONDITIONS WILL
PREVAIL MUCH OF NEXT WEEK. THE CHANCE OF RAIN MAY INCREASE THURSDAY
INTO NEXT WEEKEND.

&&

.DISCUSSION...
LIGHT TO MODERATE TRADES WILL PREVAIL WITH PLENTY OF SUNSHINE TODAY.
WATER VAPOR IMAGERY DEPICTS AN INTENSIFYING SHORT WAVE APPROACHING
THE DATELINE. AS THE SHORT WAVE AMPLIFIES IT WILL PUSH A SURFACE
FRONT INTO THE NORTHWESTERN OFFSHORE WATERS. PRESSURE/HEIGHT FALLS
TO THE NORTHWEST WILL INDUCE SOUTHEASTERLY FLOW TOMORROW.

THE POLAR JET WILL SHIFT EQUATORWARD WEST OF THE STATE. THIS WILL
SUSTAIN LOWER PRESSURES AND A SURFACE BOUNDARY NORTHWEST OF THE
STATE WILL KEEP THE LOCAL SURFACE DISPLACED TO THE SOUTH. THE RESULT
WILL BE MUGGY SOUTHEASTERLY FLOW WITH PERIODS OF LAND/SEA BREEZES
THROUGH MOST OF THE COMING WORK WEEK. STABLE CONDITIONS ALOFT WILL
LIMIT RAINFALL CHANCES REGARDLESS OF AN INFLUX OF TROPICAL MOISTURE.
RAINFALL WILL FAVOR THE SOUTHEAST FACING SLOPES OF THE BIG ISLAND
INTO THE SECOND HALF OF THE WEEK.

SOUTHEASTERLY FLOW WILL PERSIST INTO NEXT WEEKEND. ADDITIONAL
SURFACE CYCLOGENESIS ALONG THE AFOREMENTIONED MOISTURE AXIS TO THE
WEST MAY NUDGE THE BOUNDARY CLOSER TO THE STATE. THIS WOULD INCREASE
CHANCES OF RAIN OVER THE WESTERN ISLANDS THURSDAY INTO THE WEEKEND.

&&

.PREVIOUS DISCUSSION.../ISSUED 356 AM HST SATURDAY MORNING/
RADAR HAS PICKED UP SOME LIGHT SHOWERS MOVING INTO WINDWARD AREAS
OF MAUI...MOLOKAI AND OAHU OVERNIGHT...BUT ANY ACCUMULATIONS WILL
BE MINIMAL. A SURFACE RIDGE HAS RETREATED TO THE NORTH...AND
MODERATE TRADE WINDS HAVE RETURNED WITH AN UPTICK IN WIND SPEED
EXPECTED TONIGHT. WINDWARD AND MAUKA SHOWERS WILL REMAIN LIMITED
TODAY...BEFORE GRADUALLY INCREASING TONIGHT AS THE TRADE WINDS
PULL IN MOISTURE FROM THE EAST. HOWEVER...THESE SHOWERS WILL
REMAIN LIMITED THROUGH MONDAY AS A STABLE ATMOSPHERE ALOFT KEEPS A
LID ON CLOUD GROWTH. LEEWARD AREAS OF THE SMALLER ISLANDS WILL
HAVE MOSTLY CLEAR SKIES DURING THIS PERIOD WITH LITTLE SHOWER
ACTIVITY. THE LEEWARD LOWER SLOPES OF THE BIG ISLAND WITH SEE
AFTERNOON AND EVENING CLOUDS WITH MOSTLY CLEAR SKIES AT NIGHT AND
IN THE MORNING.

THE NEXT CHANGE IN OUR WEATHER PATTERN COMES SUNDAY EVENING AS A
COLD FRONT APPROACHES FROM THE NORTHWEST. THE FRONT WILL PUSH THE
SURFACE RIDGE TOWARD THE ISLANDS SUNDAY EVENING WHICH WILL TURN
OUR WINDS OUT OF THE SOUTHEAST. BY MONDAY...THE RIDGE LOOKS TO BE
NEAR KAUAI...AND WINDS OVER THE SMALLER ISLANDS WILL BE
PREDOMINANTLY LIGHT WITH AFTERNOON SEA BREEZES AND NIGHTTIME LAND
BREEZES EXPECTED OVER THE ISLANDS. NEAR THE BIG ISLAND...THE
SOUTHEAST FLOW WILL CONTINUE MONDAY AND TUESDAY...POSSIBLY
ALLOWING VOLCANIC HAZE TO MOVE OVER THE SMALLER ISLANDS...AS WELL
AS INTO THE HILO DISTRICT. RAIN AMOUNTS ACROSS THE STATE SUNDAY
AND MONDAY WILL REMAIN LIMITED AS THE UPPER ATMOSPHERE REMAINS
STABLE.

BY TUESDAY...MOISTURE MOVING UP IN FROM THE SOUTHEAST IS EXPECTED
TO REACH THE BIG ISLAND AND BOTH SOUTHEAST AND NORTHEAST AREAS OF
THE ORCHID ISLE WILL SEE AN INCREASE IN SHOWERS. THIS INCREASED
MOISTURE IS FORECAST TO REACH THE SMALLER ISLANDS WEDNESDAY AND
THURSDAY...INCREASING SHOWERS FROM MAUI TO KAUAI.

THE COLD FRONT REMAINS NORTHWEST OF KAUAI INTO THURSDAY CONTINUING
THE LIGHT AND VARIABLE WINDS OVER THE SMALLER ISLANDS...AND
SOUTHEAST WINDS NEAR THE BIG ISLAND. MODELS ARE HAVING A DIFFICULT
TIME WITH THE LONG-TERM FORECAST...BUT IT LOOKS LIKE TRADE WINDS
WILL RETURN AGAIN NEXT WEEKEND.

&&

.AVIATION...
AN AIRMET REMAINS UP FOR LOW LEVEL TURBULENCE IMMEDIATELY SOUTH AND
WEST OF MOUNTAINS ON ALL ISLANDS DUE TO STRENGTHENING TRADE WINDS.
VFR CONDITIONS PREVAIL AT ALL TAF SITES WITH THESE CONDITIONS
CONTINUING FOR AT LEAST THE NEXT 24 HOURS. SOME ISOLATED LIGHT
SHOWERS ARE SEEN OR RADAR MAINLY AFFECTING WINDWARD AND MAUKA AREAS.

&&

.MARINE...
ONLY SMALL BURSTS OF NORTH PACIFIC SWELL ARE EXPECTED INTO EARLY
NEXT WEEK. A BRIEF PERIOD OF SCA CONDITIONS MAY OCCUR AROUND
MAUI/HAWAII COUNTIES TONIGHT INTO TOMORROW. AFTERWARDS WINDS/SEAS
WILL REMAIN BELOW SCA CRITERIA THIS WEEK IN LIGHT SOUTHEASTERLY
FLOW.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC/MARINE...DEJESUS
AVIATION...BURKE
PREVIOUS...MORRISON

Nearby

Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.